Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Kansas City, MO

June 8, 2025Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2025, 6:11 PM CDT for Pettis County, Missouri. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 6:11 PM CDT (23:11 UTC)
Expired
Jun 8, 2025, 6:31 PM CDT
In force
20 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:12 PM CDTHAIL 0.887 Sse Green Ridge, MOSocial media report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

241 
WUUS53 KEAX 082311
SVREAX
MOC159-090000-
/O.NEW.KEAX.SV.W.0113.250608T2311Z-250609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
611 PM CDT Sun Jun 8 2025

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Pettis County in central Missouri...

* Until 700 PM CDT.

* At 611 PM CDT, a severe thunderstorm was located near Green Ridge,
  or 9 miles southwest of Sedalia, moving east at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Pettis County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3864 9338 3867 9306 3853 9307 3854 9328
      3851 9330 3851 9340
TIME...MOT...LOC 2311Z 272DEG 35KT 3859 9332 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Krull
3 follow-up statements
147 
WWUS53 KEAX 082317
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
617 PM CDT Sun Jun 8 2025

MOC159-090000-
/O.CON.KEAX.SV.W.0113.000000T0000Z-250609T0000Z/
Pettis MO-
617 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PETTIS COUNTY...

At 617 PM CDT, a severe thunderstorm was located 7 miles north of
Cole Camp, or 9 miles south of Sedalia, moving east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southeastern Pettis County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3861 9332 3862 9306 3853 9307 3854 9328
      3851 9330 3851 9332
TIME...MOT...LOC 2317Z 273DEG 35KT 3857 9324 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Krull
714 
WWUS53 KEAX 082324
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Sun Jun 8 2025

MOC159-090000-
/O.CON.KEAX.SV.W.0113.000000T0000Z-250609T0000Z/
Pettis MO-
624 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PETTIS COUNTY...

At 624 PM CDT, a severe thunderstorm was located 8 miles north of
Cole Camp, or 10 miles southeast of Sedalia, moving east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southeastern Pettis County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3860 9317 3860 9306 3853 9307 3854 9324
TIME...MOT...LOC 2324Z 272DEG 35KT 3857 9315 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Krull
567 
WWUS53 KEAX 082331
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Sun Jun 8 2025

MOC159-082341-
/O.CAN.KEAX.SV.W.0113.000000T0000Z-250609T0000Z/
Pettis MO-
631 PM CDT Sun Jun 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PETTIS COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Missouri.

&&

LAT...LON 3860 9317 3860 9306 3853 9307 3854 9324
TIME...MOT...LOC 2330Z 272DEG 35KT 3857 9306 

$$

Krull

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:03 PM CDT, 4 hours 8 minutes earlier. Its key messages:

  • Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line.
  • Large hail and damaging wind gusts will be the primary hazards.
  • Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms.
Area forecast discussion, Jun 8, 2:03 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
203 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Severe storms will be possible this afternoon/evening along a
  cold front along and south of a Moberly to Paola line.

- Large hail and damaging wind gusts will be the primary
  hazards.

- Unsettled weather is probable for Thursday and into the
  weekend, with multiple chances for showers and thunderstorms.

&&

.DISCUSSION...
Issued at 200 PM CDT Sun Jun 8 2025

Early this afternoon, a cold front is moving through the forecast
area as of 1pm is extending from Macon to Olathe. Our ahead of this
front a very unstable environment with a reservoir of CAPE values
range from 2000-3000J/Kg. Coupled with 40-50kts of effective shear
and fairly steep low-level lapse rates between 7.0-7.5 provide an
ample environment for severe storms capable of large hail, and
damaging winds. These storms will be efficient with PWATs between
1.25-1.50" however, the front should be progressive enough to
preclude any more than very localized flooding. This front will
continue to progress southeastward through the late afternoon into
this evening before finally exiting the CWA late this evening. in
addition, some post frontal showers and thunderstorms will be
possible however this will not be severe. A surface ridge of high
pressure will build into the area tonight allowing condition to dry
and clear out. This will allow temperatures to drop into the 50s
tonight.

Tomorrow, the upper level trough digging through the Upper Midwest
which was the catalyst for driving the cold front through the area
today will continue to dig into the Great Lake region. This will
force a reinforcing cold front through the area holding highs in the
70s. Monday night, another surface ridge of high pressure will build
into the area which will remain in control through Tuesday night.
This will keep conditions tranquil. Height rises on Tuesday will
allow highs to warm to near normal in the low to mid 80s.
Temperatures will further warm on Wednesday as shortwave ridging
builds over the area in response to a mid-level trough moving into
the southern Plains. This coupled with modest WAA will push highs
into the mid 80s to near 90.

Conditions become active again late in the week as the upper level
trough, in the form of a closed low, over the southern Plains slowly
moves northeastward toward the local area. This will allow showers
and thunderstorms to overspread the area Thursday holding highs in
the mid 80s. Severe weather is not anticipated at this time. Shower
and thunderstorm chances will continue Thursday night into Friday as
the closed low remains over the area before finally becoming an open
wave and shifting east on Friday. Long-wave, low amplitude ridging
will reside over the central CONUS by next weekend. However, several
upper level shortwaves rounding the ridge will continue to bring
unsettled weather to the area through the weekend. The unsettled
Friday through Sunday will hold highs in the low to mid 80s through
the period.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1229 PM CDT Sun Jun 8 2025

VFR conds are expected to prevail thru the TAF pd but there is
the chc for scattered showers and isolated thunderstorms at the
terminals (except KSTJ) btn 20Z-23Z however no cig/vis
restrictions are expected. Otrw...expect sct-bkn mid lvl clouds
thru the pd. A cold front has made its way thru the terminals
veering winds to the north btn 10-15kts with ocnl gusts btn
20-25kts. Winds will subside and become lgt and vrb aft 01Z and
will remain lgt and vrb thru 14Z-15Z when winds will again
increase out of the WNW-NW to 10-15kts with gusts to 20-25kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0504 AM CDT Sun Jun 08 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091004-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0504 AM CDT Sun Jun 08 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

In the hours before

Special weather statement, Jun 8, 5:40 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
540 PM CDT Sun Jun 8 2025

MOZ044-045-054-082315-
Johnson MO-Pettis MO-Henry MO-
540 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HENRY...
SOUTHWESTERN PETTIS AND SOUTHEASTERN JOHNSON COUNTIES THROUGH 615 PM
CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leeton, or 7 miles south of Warrensburg, moving east at 60 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Warrensburg, Windsor, Leeton, Green Ridge, Calhoun, Chilhowee,
Whiteman Afb, and Post Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Missouri.

&&

LAT...LON 3860 9388 3876 9381 3870 9329 3851 9337
      3851 9351 3843 9351 3842 9352
TIME...MOT...LOC 2240Z 286DEG 51KT 3865 9374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Jun 8, 5:46 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
546 PM CDT Sun Jun 8 2025

MOZ043-053-082315-
Bates MO-Cass MO-
546 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CASS AND
NORTHEASTERN BATES COUNTIES THROUGH 615 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adrian, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Adrian, Passaic, and Ballard.

This includes Interstate 49 between mile markers 137 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.

&&

LAT...LON 3834 9443 3845 9441 3847 9408 3825 9413
TIME...MOT...LOC 2246Z 273DEG 20KT 3838 9434

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Jun 8, 5:56 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
556 PM CDT Sun Jun 8 2025

MOZ044>046-054-082330-
Johnson MO-Pettis MO-Cooper MO-Henry MO-
556 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HENRY...PETTIS...
WESTERN COOPER AND SOUTHEASTERN JOHNSON COUNTIES THROUGH 630 PM
CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Ridge, or 7 miles southeast of Whiteman Air Force Base, moving
east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sedalia, Windsor, Knob Noster, Whiteman Air Force Base, La Monte,
Smithton, Green Ridge, Whiteman Afb, and Sedalia Memorial Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Missouri.

&&

LAT...LON 3851 9342 3855 9362 3875 9362 3882 9305
      3870 9305 3867 9306 3853 9307 3854 9328
      3851 9330
TIME...MOT...LOC 2255Z 273DEG 39KT 3864 9348

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Jun 8, 5:58 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
558 PM CDT Sun Jun 8 2025

MOZ053-082330-
Bates MO-
558 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BATES COUNTY
THROUGH 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockville.

This includes Interstate 49 between mile markers 122 and 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.

&&

LAT...LON 3805 9410 3804 9411 3806 9413 3806 9416
      3805 9418 3812 9441 3819 9441 3819 9405
      3803 9406 3803 9409
TIME...MOT...LOC 2257Z 283DEG 37KT 3814 9432

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Jun 8, 6:06 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
606 PM CDT Sun Jun 8 2025

MOZ039-045-046-082330-
Saline MO-Pettis MO-Cooper MO-
606 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PETTIS...SOUTH
CENTRAL SALINE AND WEST CENTRAL COOPER COUNTIES THROUGH 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Houstonia, or 9 miles north of Sedalia, moving
east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pilot Grove, Bunceton, Houstonia, Hughesville, and Lamine.

This includes Interstate 70 in Missouri between mile markers 83 and
98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Missouri.

&&

LAT...LON 3877 9341 3894 9340 3897 9284 3878 9280
TIME...MOT...LOC 2305Z 260DEG 50KT 3884 9324

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Jun 8, 6:08 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
608 PM CDT Sun Jun 8 2025

MOZ053-054-082345-
Bates MO-Henry MO-
608 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HENRY AND EAST CENTRAL
BATES COUNTIES THROUGH 645 PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 14 miles east of Butler, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clinton, Deepwater, Montrose, Coal, Brownington, La Due, and Truman
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.

&&

LAT...LON 3825 9417 3840 9411 3836 9359 3820 9368
      3821 9405 3820 9405
TIME...MOT...LOC 2308Z 283DEG 34KT 3832 9408

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Krull

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:37 PM CDTSevere Thunderstorm WarningEAXBates23 min
Jun 8, 3:02 PM CDTSpecial Weather StatementEAXCooper28 min
Jun 8, 3:12 PM CDTSpecial Weather StatementEAXHenry33 min
Jun 8, 3:18 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry42 min
Jun 8, 3:48 PM CDTSpecial Weather StatementEAXCooper27 min
Jun 8, 3:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXHenry28 min
Jun 8, 5:40 PM CDTSpecial Weather StatementEAXJohnson35 min
Jun 8, 5:46 PM CDTSpecial Weather StatementEAXBates29 min
Jun 8, 5:56 PM CDTSpecial Weather StatementEAXPettis34 min
Jun 8, 5:58 PM CDTSpecial Weather StatementEAXBates32 min
Jun 8, 6:06 PM CDTSpecial Weather StatementEAXPettis24 min
Jun 8, 6:08 PM CDTSpecial Weather StatementEAXHenry37 min
Jun 8, 6:29 PM CDTSpecial Weather StatementEAXCass31 min
Jun 8, 6:49 PM CDTSpecial Weather StatementEAXHenry26 min
Jun 8, 6:52 PM CDTSpecial Weather StatementEAXHenry23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.